Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Triglycerides
Mar 15, 2007

I have been poz since 1990. I have always been healthy. For the past 3 years I have been undetectable. In November I was undetectable. Now my blodd work was good except for the fact that my triglycerides were at 571 AFTER fasting the night before and getting my blood work done at 8am. I also went from undetectable to 605 viral load. My T cell count was 503. My Dr. explained that occasionally there can be a blip in your numbers. What are your thoughts on my recent numbers? I am scheduled to get my blood work drawn again tomorrow morning after fasting. Thanks.

Response from Dr. Henry

HIV infection, diet , genetics, other medical conditions, and some HIV medications can increase triglyceride levels. The likelihood that one of your HIV drugs is a main factor is dependent on which HIV drugs you are taking. A viral load increase to 605 is of concern if maintained and particularly if on a NNRTI based regimen such as with efavirenz. If the viral load remains in that range or higher then a resistance test is often performed to see if any HIV mutations have emerged that would confer resistance to one or more of your HIV drugs.HIV specialists are adept at evaluting and managing triglyceride elevations and viral load increases seen on therapy. KH



Previous
Atripla / CNS Side Effects
Next
Hello from London

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement